Thunderstorm Wind, Gray
- When
- September 6, 4:10 PM CST
- Where
- Gray County, Mc Lean
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.230, -100.600
however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the early evening hours produced damaging winds across the east central and southeastern Texas Panhandle...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 1:43 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 243 PM CDT THU SEP 6 2007 .DISCUSSION... BIGGEST FORECAST CHALLENGES WILL BE PRECIP CHANCES TONIGHT THROUGH THE WEEKEND ALONG WITH MAX TEMPS. REMNANTS OF HENRIETTE LIFTING VERY SLOWLY NORTHEAST NEAR THE BOOTHEEL OF NM. ALREADY SEEING CONVECTION SPREADING INTO THE SOUTHWEST TX PANHANDLE THIS AFTERNOON OUT OF NM AND ALSO CONVECTION MOVING INTO SOUTHEAST CO FROM THE WESTERN OK PANHANDLE. BUMPED UP POPS SLIGHTLY TONIGHT TO INCLUDE EVEN THE NORTHWEST SECTIONS. COLD FRONT FORECASTED TO PUSH ACROSS THE FORECAST AREA LATE TONIGHT AND FRIDAY MORNING. THE INTERACTION OF THE TROPICAL MOISTURE AND THE FRONTAL BOUNDARY WILL HELP TO INITIATE ADDITIONAL CONVECTION DURING THE AFTERNOON AND NIGHTTIME HOURS FRIDAY. CONCERN THAT RAINFALL FRIDAY NIGHT MAY BE VERY HEAVY WITH LOCALIZED FLASH FLOODING POSSIBLE. DECIDED TO HOLD OFF ON ISSUING ANY WATCHES AT THIS TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY FOR THE LIKELIHOOD OF WIDESPREAD FLOODING. THE MOST LIKELY AREAS WOULD BE THE EASTERN SECTIONS OF THE PANHANDLES AND THE SOUTHERN TX PANHANDLE. BUMPED UP POPS TO CHANCE AND LIKELY CATEGORY FRIDAY NIGHT AS THIS APPEARS TO BE THE BEST CHANCE FOR PRECIP. THEUPPER SYSTEM FORECASTED TO BEGIN MOVING OFF TO THE EAST SATURDAY ALLWOING AT LEAST THE WESTERN SECTIONS OF THE PANHANDLES TO SEE AN END TO THE CONVECTION. TEMPS AND PRECIP CHANCES WILL BE TRICKY SATURDAY AND DECIDED TO KEEP THE CLOUDS AND PRECIP IN THE SOUTHEAST HALF OF THE FORECAST AREA. LEFT THE POPS ALONE FROM THE PREVIOUS FORECAST AND GRIDS SATURDAY AND SATURDAY NIGHT. WENT WITH WARMER TEMPS WEST WHERE SKIES MAY CLEAR OR THE CLOUDS TO BREAK OUT AND LEFT THE EAST COOLER. BRIEF SHORTWAVE RIDGING SUNDAY BEFORE ANOTHER SHORTWAVE TROUGH APPROACHES BY LATE SUNDAY AND SUNDAY NIGHT. ANOTHER STRONGER COLD FRONT FORECASTED TO PUSH ACROSS THE PANHANDLES SUNDAY NIGHT AND EARLY MONDAY...WENT WITH COOLER TEMPS EARLY NEXT WEEK ALONG WITH SLIGHT CHANCE TO CHANCE POPS MONDAY AND MONDAY NIGHT. DRY FROM TUESDAY TO THE END OF THE EXTENDED PERIOD WITH WARMING TEMPS BY WEDNESDAY. THANK YOU VERY MUCH NWSFO/S DDC...PUB...OUN AND LUB FOR THE EXCELLENT COORDINATION. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 85 66 82 65 / 20 30 50 30 20 BEAVER OK 68 85 63 80 65 / 20 20 40 30 30 BOISE CITY OK 62 82 61 86 61 / 20 10 20 20 20 BORGER TX 72 86 67 81 70 / 20 30 50 30 30 BOYS RANCH TX 65 86 66 88 66 / 20 20 40 30 20 CANYON TX 67 86 64 85 63 / 30 30 40 30 20 CLARENDON TX 72 87 69 81 67 / 30 30 50 30 30 DALHART TX 64 81 61 86 61 / 20 20 30 20 20 GUYMON OK 65 88 66 85 65 / 20 10 30 20 20 HEREFORD TX 66 85 63 86 62 / 30 30 40 30 20 LIPSCOMB TX 70 84 66 76 65 / 20 20 60 30 30 PAMPA TX 72 83 67 77 68 / 20 30 50 30 30 SHAMROCK TX 74 87 69 81 67 / 40 40 60 30 30 WELLINGTON TX 73 89 71 82 69 / 40 40 60 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/24
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU SEP 6 2007 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY CONDITIONS AND LOW AFTERNOON RELATIVE HUMIDITIES WILL RESULT IN AN ELEVATED FIRE DANGER THROUGH EARLY THIS EVENING. INCREASING MOISTURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL HELP TO PRODUCE THUNDERSTORMS ACROSS THE PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY NIGHT ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT THU SEP 6 2007 TXZ014-062215- GRAY TX- 420 PM CDT THU SEP 6 2007 ...STRONG THUNDERSTORM IN GRAY COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 4 MILES NORTH AND 5 MILES WEST OF LAKE MCCLELLAN...MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. TAKE SHELTER UNTIL THE STORM HAS PASSED. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT THU SEP 6 2007 TXZ019-062245- DONLEY TX- 443 PM CDT THU SEP 6 2007 ...STRONG THUNDERSTORM IN DONLEY COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE CLARENDON...LELIA LAKE AND HEDLEY AREAS...MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. TAKE SHELTER UNTIL THE STORM HAS PASSED. NUNEZ
The Amarillo radar (KAMA), 101 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
8 thunderstorm wind. Local standard time, as filed.
A forty-foot television antenna was reportedly blown down by the high winds.
Measured at the West Texas Mesonet station located one mile east of McLean.
High winds blew down tree branches...two inches in diameter...over a widespread area.
The high winds snapped off cottonwood tree limbs which were eight inch in diameter.
The high winds blew away some unsecured property.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54148, 54149, 54150, 54151, 54152, 54153, 54154, 54155.